MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 15FT CORD; RETURN ELECTRODE DUAL PLATE 15 FT CORD

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 15FT CORD; RETURN ELECTRODE DUAL PLATE 15 FT CORD
Catalog Number 0855CL
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a colostomy take down procedure that a dry sponge caught on fire after energy from the tip of the pencil "arc'd" towards the sponge during a procedure involving a megen1 and telescoping smoke pencil (10 ft).The dry sponge was reportedly 2 inches away from the tip of the pencil while activating.The brand of smoke evacuator was not reported on the call.The customer sent the megen1 to biomed for troubleshooting but they threw away the grounding pad and telescoping pencil.No patient consequence or procedure delay reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/28/2025.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
RTN ELEC DUAL PLATE 15FT CORD
Common Device Name
RETURN ELECTRODE DUAL PLATE 15 FT CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
NEW DEANTRONICS (US) LLC
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21719253
Report Number1721194-2025-00038
Device Sequence Number9492053
Product Code GEI
UDI-Device Identifier10614559104019
UDI-Public10614559104019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0855CL
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown